MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Collapse (1099); Off-Label Use (1494); Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix's operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device was properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix confirms the right common iliac artery (rcia) occlusion within the afx stent complaint.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest that kinking of the distal main body also occurred.The kinking was discovered during a review of the computed tomography (ct) scan dated (b)(6) 2024.The complaint is most likely user related.The contributing factor for the reported rcia occlusion is likely the combination of an off-label iliac anatomy and cautionary use with moderate calcification.The afx main body at the bifurcation is kinked in the aorta, which measures 10.9 mm, obstructing the blood flow to the rcia and causing the occlusion.Procedure-related harm for this complaint cannot be determined.The final patient status was reported to be stable post-secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2023 with the implantation of an afx2 bifurcated stent graft and a gore (non-endologix) cuff.This case is outside the indications of use (off-label) due to the combination of afx with gore devices.Approximately four (4) months after the initial procedure, the patient presented with a right limb occlusion.Reintervention was completed with the implantation of a bare-metal stent in both limbs.The patient was discharged in stable condition.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19568140
Report Number3011063223-2024-00093
Device Sequence Number6954774
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)260221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model NumberBEA22-70/I16-30
Device Lot Number2654272-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2024
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON-ENDOLOGIX) CUFF
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale